Alert archive / Tennessee / Tornado Warnings in 2008

Tornado Warning 14, NWS Nashville, TN

February 5, 2008Davidson County, Sumner County, Wilson County, Tennessee

NWS Nashville, TN issued this tornado warning at Feb 5, 2008, 9:40 PM CST for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 35 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 5, 2008, 9:40 PM CST (03:40 UTC)
Expired
Feb 5, 2008, 10:15 PM CST
In force
35 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Davidson County, TN, Sumner County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 22 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 5, 9:40 PM CSTHAIL 28 Nne Nashville, TNOCCURRED IN THE MADISON COMMUNITY IN NORTHEAST DAVIDSON COUNTY
Feb 5, 9:45 PM CSTHAIL 0.88Hendersonville, TN
Feb 5, 9:49 PM CSTHAIL 1Gallatin, TN
Feb 5, 9:58 PM CSTTSTM WND DMG7 E Gallatin, TNCARS OVERTURNED AND NUMEROUS TREES DOWN
Feb 5, 10:00 PM CSTTSTM WND DMG4 E Gallatin, TNTREES DOWN NEAR ZEIGLERS FORT AND CAIRO RD
Feb 5, 10:04 PM CSTTORNADO7 E Gallatin, TNPOST OFFICE DESTROYED IN CASTILLIAN SPRINGS
Feb 5, 10:07 PM CSTTORNADOWestmoreland, TNDAMAGE DONE TO A NATURAL GAS PLANT, LARGE FIRE RESULTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 5, 7:19 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
1.6
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOHX 060341
TOROHX
TNC037-165-189-060415-
/O.NEW.KOHX.TO.W.0014.080206T0340Z-080206T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
940 PM CST TUE FEB 5 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN DAVIDSON COUNTY IN TENNESSEE...
  SUMNER COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF GALLATIN...
  NORTHWESTERN WILSON COUNTY IN TENNESSEE...

* UNTIL 1015 PM CST

* AT 940 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES         
  SOUTHWEST OF GOODLETTSVILLE...MOVING NORTHEAST AT 60 MPH.

* THE TORNADO WILL BE NEAR...
  GOODLETTSVILLE...HENDERSONVILLE AND MILLERSVILLE BY 945 PM CST...
  GALLATIN BY 955 PM CST...
  7 MILES SOUTHEAST OF PORTLAND BY 1000 PM CST...
  WESTMORELAND BY 1010 PM CST...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3664 8620 3645 8623 3645 8626 3633 8627
      3612 8672 3631 8687 3636 8678 3643 8674
      3643 8668 3665 8655
TIME...MOT...LOC 0340Z 226DEG 54KT 3629 8671

$$

31
1 follow-up statement
000 
WWUS54 KOHX 060356
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
955 PM CST TUE FEB 5 2008

TNC037-060405-
/O.CAN.KOHX.TO.W.0014.000000T0000Z-080206T0415Z/
DAVIDSON TN-
955 PM CST TUE FEB 5 2008

...THE TORNADO WARNING FOR NORTHEASTERN DAVIDSON COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR CENTRAL TENNESSEE.

LAT...LON 3664 8621 3645 8623 3645 8626 3633 8627
      3623 8656 3636 8672 3641 8675 3643 8674
      3643 8668 3665 8655
TIME...MOT...LOC 0355Z 238DEG 42KT 3637 8648

$$

TNC165-189-060415-
/O.CON.KOHX.TO.W.0014.000000T0000Z-080206T0415Z/
SUMNER TN-WILSON TN-
955 PM CST TUE FEB 5 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR
NORTHWESTERN WILSON AND SUMNER COUNTIES...

AT 954 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR GALLATIN...MOVING
NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  WESTMORELAND BY 1015 PM CST...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR CENTRAL TENNESSEE.

LAT...LON 3664 8621 3645 8623 3645 8626 3633 8627
      3623 8656 3636 8672 3641 8675 3643 8674
      3643 8668 3665 8655
TIME...MOT...LOC 0355Z 238DEG 42KT 3637 8648

$$

31

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Feb 5, 9:40 PM CST, 0 minutes earlier.

Area forecast discussion, Feb 5, 9:40 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
940 PM CST TUE FEB 5 2008

.DISCUSSION...
NO CHANGES TO THE FCST AT THIS TIME. 1ST ROUND OF STORMS IS MOVING
THROUGH THE WESTERN AND NORTH CENTRAL PORTIONS OF THE MID STATE.
NEXT ROUND OF STORMS ARE MOVING ACROSS THE MS RIVER AT THIS TIME.
MEG REPORTING TORNADOES AND HAIL IN ASSOCIATION WITH THIS NEXT ROUND.

UPDATED GFE TO INCLUDE TORS IN GRIDS. OTW...NO UPDATE NEEDED FOR NOW.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Feb 5, 5:10 AM CST, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...COR EXPIRATION TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
510 AM CST TUE FEB 5 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-061130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL
-RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-
GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
506 AM CST TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS IN WEST MIDDLE
TENNESSEE TONIGHT.

WARM MOIST AIR WILL BE IN PLACE AS A STRONG COLD FRONT MOVES INTO
MIDDLE TENNESSEE TONIGHT. THE ATMOSPHERE WILL BE SUFFICIENTLY
UNSTABLE FOR SEVERE WEATHER TO DEVELOP. STORMS WILL LIKELY PRODUCE
DAMAGING WINDS...HEAVY RAINFALL AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE IN THE
CUMBERLAND PLATEAU REGION WEDNESDAY MORNING...AS THE STRONG COLD
FRONT PUSHES EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED THIS EVENING.

04

In the hours before

Local storm report, Feb 5, 9:01 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
901 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     HAIL             12 N CENTERVILLE        35.97N 87.45W
02/05/2008  E1.00 INCH       HICKMAN            TN   TRAINED SPOTTER

&&

SHERRON
Local storm report, Feb 5, 9:05 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
905 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     5 N HOHENWALD           35.62N 87.56W
02/05/2008                   LEWIS              TN   LAW ENFORCEMENT

            HOUSE DAMAGE

&&

SHERRON
Local storm report, Feb 5, 9:06 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
906 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     FUNNEL CLOUD     14 NE CENTERVILLE       35.94N 87.27W
02/05/2008                   HICKMAN            TN   TRAINED SPOTTER

&&

21
Local storm report, Feb 5, 9:15 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
915 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TORNADO          8 SE CENTERVILLE        35.71N 87.35W
02/05/2008                   HICKMAN            TN   LAW ENFORCEMENT

            TREES DOWN AND HOUSES DAMAGED IN THE BRUSHY COMMUNITY

&&

21
Local storm report, Feb 5, 9:23 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
923 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TORNADO          FAIRVIEW                35.98N 87.12W
02/05/2008                   WILLIAMSON         TN   LAW ENFORCEMENT

            HOUSE COLLAPSED AND 1 HOUSE HIT ON COLD WATER RD

&&

21
Local storm report, Feb 5, 9:28 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
928 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             NASHVILLE               36.17N 86.78W
02/05/2008  E0.88 INCH       DAVIDSON           TN   TRAINED SPOTTER

            NICKEL HAIL AT VANDERBILT UNIVERSITY

&&

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 7:30 PM CSTTornado WarningOHXBenton30 min
Feb 5, 7:39 PM CSTTornado WarningOHXPerry, Wayne36 min
Feb 5, 7:55 PM CSTTornado WarningOHXBenton, Houston, Humphreys, Stewart35 min
Feb 5, 8:10 PM CSTTornado WarningOHXHickman, Lewis, Perry, Wayne35 min
Feb 5, 8:29 PM CSTTornado WarningOHXHouston, Humphreys, Montgomery, Stewart31 min
Feb 5, 8:35 PM CSTTornado WarningOHXDickson, Hickman, Lewis, Maury, Williamson25 min
Feb 5, 8:42 PM CSTTornado WarningOHXBenton, Humphreys33 min
Feb 5, 8:57 PM CSTTornado WarningOHXCheatham, Davidson, Dickson, Hickman, Maury, Williamson33 min
Feb 5, 9:17 PM CSTTornado WarningOHXCheatham, Davidson, Williamson28 min
Feb 5, 10:06 PM CSTTornado WarningOHXMacon, Sumner, Trousdale39 min
Feb 5, 10:48 PM CSTTornado WarningOHXBenton27 min
Feb 5, 11:10 PM CSTTornado WarningOHXBenton, Houston, Humphreys35 min
Feb 5, 11:15 PM CSTTornado WarningOHXHumphreys, Perry30 min
Feb 5, 11:23 PM CSTSevere Thunderstorm WarningOHXStewart37 min
Feb 5, 11:40 PM CSTTornado WarningOHXHickman, Humphreys35 min
Feb 5, 11:56 PM CSTSevere Thunderstorm WarningOHXMontgomery34 min
Feb 6, 12:02 AM CSTTornado WarningOHXDickson28 min
Feb 6, 12:06 AM CSTTornado WarningOHXMontgomery24 min
Feb 6, 12:19 AM CSTTornado WarningOHXCheatham, Davidson26 min
Feb 6, 12:32 AM CSTTornado WarningOHXPerry, Wayne28 min
Feb 6, 12:47 AM CSTTornado WarningOHXDavidson21 min
Feb 6, 1:03 AM CSTTornado WarningOHXHickman, Lewis27 min
Feb 6, 1:05 AM CSTTornado WarningOHXSumner25 min
Feb 6, 1:21 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Williamson24 min
Feb 6, 1:27 AM CSTTornado WarningOHXMaury, Williamson33 min
Feb 6, 1:32 AM CSTTornado WarningOHXSumner13 min
Feb 6, 1:53 AM CSTTornado WarningOHXDavidson, Williamson37 min
Feb 6, 1:59 AM CSTTornado WarningOHXBedford, Marshall, Rutherford31 min
Feb 6, 2:16 AM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall, Maury29 min
Feb 6, 2:47 AM CSTSevere Thunderstorm WarningOHXRutherford, Wilson28 min
Feb 6, 3:38 AM CSTSevere Thunderstorm WarningOHXCannon, Coffee, DeKalb, Jackson, Overton, Putnam and 1 more37 min
Feb 6, 4:20 AM CSTSevere Thunderstorm WarningOHXOverton, Putnam25 min
Feb 6, 5:02 AM CSTSevere Thunderstorm WarningOHXGrundy28 min
Feb 6, 11:59 AM CSTLake Wind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more6 hr

Nearby

Tornado Warnings in Tennessee, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.